MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6177333
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, reactive syphilis (syph) results were obtained from samples from two different patients when tested using a vitros immunodiagnostics product syphilis tpa reagent, lot 1820 on two different vitros xt 7600 integrated systems.The results were considered discordant when compared to non-reactive results obtained from a non-vitros rapid plasma reagin (rpr) method and a non-vitros abbott alinity method from the same patient samples.A definitive assignable cause for the discordant reactive syph results could not be determined.Historical qc fluid performance indicates a vitros syph lot 1820 performance issue is not a likely contributor to the event.Additionally, there is also no indication of any instrument malfunction and unexpected instrument performance is not a likely contributor to the event.However, as diagnostic within run precision testing was not performed on the instruments, an instrument issue cannot be completely ruled out as contributing to the event.Pre-analytical sample processing cannot be ruled out as a contributing factor, as it was determined that the customer was not following the sample collection device manufacture recommendation for sample centrifugation.It is possible that an interferent affecting the vitros syphilis method, but not the non-vitros abbott alinity method, contributed to the reactive results observed.The vitros syphilis ifu states: "heterophilic antibodies in serum or plasma samples may cause interference in immunoassays.These antibodies may be present in samples from individuals regularly exposed to animals or treated with animal serum products.Results that are inconsistent with clinical observations indicate the need for additional testing." however, heterophilic blocking tube (hbt) testing was not performed on the patient samples; therefore, the presence of heterophilic antibody interference cannot be ruled out as a contributing factor to the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros syph lot 1820.
 
Event or Problem Description
An ortho clinical diagnostics (ortho) field application specialist (fas) contacted the ortho technical solutions centre (tsc) on behalf of the customer to report discordant, reactive syphilis (syph) results obtained from samples from two different patients when tested using a vitros immunodiagnostics product syphilis tpa reagent, lot 1820 on two different vitros xt 7600 integrated systems.The results were considered discordant when compared to non-reactive results obtained from a non-vitros rapid plasma reagin (rpr) method and a non-vitros abbott alinity method from the same patient samples.Patient 1, syph results of 1.836 and 1.825 s/c (reactive) vs.The expected non-vitros abbott alinity result of 0.07 s/c (non-reactive).Patient 2, syph result of 1.940 s/c (reactive) vs.The expected non-vitros abbott alinity result of 0.05 s/c (non-reactive).Biased results of the magnitude and direction observed may led to inappropriate physician action if they were to occur undetected.The discordant, reactive vitros syph results were not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report is number one of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 614093.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24926917
Report Number3007111389-2026-00080
Device Sequence Number10668063
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)260831(11)250911(10)1820
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number6177333
Device Lot Number1820
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown